JAMES D. WOLFE, M.D.; ALLAN L. METZGER, M.D.; ROBERT C. GOLDSTEIN, M.D.
A 20-year-old woman with systemic lupus erythematosus developed hepatitis while on high-dose aspirin therapy. Liver function tests indicated moderately severe hepatocellular dysfunction, which cleared after discontinuing the therapy. Subsequent rechallenge with aspirin resulted in hepatitis, proved by clinical, biochemical, and histological findings. A review of the literature suggests that salicylate-induced hepatotoxicity occurs much more frequently than previously noted. An awareness of this potential complication is important when treating patients with high doses of salicylate.
JAMES D. WOLFE, ALLAN L. METZGER, ROBERT C. GOLDSTEIN. Aspirin Hepatitis. Ann Intern Med. 1974;80:74–76. doi: 10.7326/0003-4819-80-1-74
Download citation file:
Published: Ann Intern Med. 1974;80(1):74-76.
Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use